LEO R. ZACHARSKI, M.D.
To the editor: The information in the recent letter by Krauss (1) is misleading on three counts and calls for a response. Krauss suggests that prolonged warfarin anticoagulation may predispose to cancer. In fact, there was no increase in the incidence of malignancy seen in two cohorts of patients that had received long-term anticoagulant treatment and had been followed for several thousand patient-years (2, 3).
Second, Krauss' use of the term "teratogen" referring to the effects of warfarin on the fetus is correct in that the drug causes developmental abnormalities in the fetus referred to as warfarin embryopathy. I am
Learn more about subscription options.
Register Now for a free account.
ZACHARSKI LR. Warfarin and Cancer. Ann Intern Med. 1982;97:784. doi: 10.7326/0003-4819-97-5-784_2
Download citation file:
Published: Ann Intern Med. 1982;97(5):784.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only